Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Have sever back pain and diarrhea. Concerned about kidney function and possibility of dialysis. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 614 Questions
Question
I have sever back pain & diaharia all the time. I am 92 & have had generally good health most of my life> I am concerned about kidney function & the possibilty of dialysis.
Thank you.
Posted Wed, 7 Aug 2013 in Kidney Conditions
 
 
Answered by Dr. Manuel C See IV 2 hours later
Good Day and thank you for being with healthcare magic.

Your diarrhea might be related to your Crohn's disease and the low back pain that you are feeling can be alot of things. It could be chronic low back pain from spinal/lumbar pathology and it can also be from kidney pathology.

Kidney problems usually presents with changes in urine character and voiding patterns, flank pain - can be severe or can also be a vague feeling dull pain. Severe diarrhea may also affect kidney function if you get dehydrated.

To assess kidney function we usually request for serum creatinine, serum blood urea nitrogen - BUN, and simple urinalysis can determine whether there is kidney pathology/disease. If one of these examinations comes out abnormal then an kidney urinary bladder ultrasound will be requested.

I hope i have answered your question and best of luck.

yours truly,

XXXXXXX C. SEE IV MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor